Aa
A
A
A
Close
Women's Health Community
65.6k Members
Avatar universal

pill, antibiotics, missed period......HELP!

Hi there..first time ever on such a website.I really could appreciate any help out there...for the last 1 and a half years I took my pill (Yasmin) regularly), and always had a steady normal flow every 28 days, for the last 3 months after coming off the pill I only took the pill on those days I had sex with my ex..stupid I know..even though I took the pill irregularly my period was only ever at the most 4 days late...however,I had sex on the 29.,30.,1.,and 2. during which I was ovulating but took antibiotics as well to clear some cystitis problem, which I think might have interferred with the pill especially since I only took the pill during these 4 days. 5/6days later I started to have some some really weak abnormal light bleeding (1 and 1/2 weeks early,never happened before ever), first pinkish red with mucus, then for the last few days some left-over brownish spotting,with 1 or 2 miniature blood clots, but I'm talking seriously miniature(almost invisible to the eye),I started to get really sick, some light cramping and sore breasts. I'm supposed to get my period on the 11., today is the 16. and still no peroid! I did a test on the 14. which was negative, some of the symptoms have passed ,although I do feel sick from time to time I'm wondering is my body playing an aweful game with me, or could I really be pregnant? Help...
9 Responses
Avatar universal
antibiotics do affect your pill and if i was you id go have another test done at a chemist to be on the safe side if its negative again and your period still not appear go and see your gp who will be able to advise you in confidence.your body can play tricks on you if your very worked up try to relax easier said than done i know but you might just find your period will come and things will be ok.good luck
79258 tn?1190634010
The antibiotics had NOTHING to do with any pregnancy risk. However, only taking the pill four days out of the month certainly does. You have to take it every single day at about the same time in order for it to prevent ovulation, i.e. be effective, so you might as well not have taken it at all. Why did you discontinue the pill if you were still sexually active and trying to prevent pregnancy?

In any case, you probably aren't pregnant... but if you don't get your period soon, I'd see your doctor to be sure. While you're there, talk to your doctor about a reliable form of birth control - if you feel you can't take the pill every day, then use another method. But only taking the pill when you have sex is pointless.
Avatar universal
Hi

I agree with monkeyflower its totally pointless only taking it on those days because it even says your only fully protected when you take it on the first day of your period, and also its to stop ovulation not the sperm reaching the egg!

So I think it could be more than likely you could be given the odds that u was having unprotected sex. I think take another test (early morning sample and a preg test with the pink ink gives better results so Ive seen tested on peeonastick.com) and if nothing maybe a wait a little more see if you get more symptoms.

Symptoms can ware off and come back etc thats what happed to me when I was preg

Anyway hope you get the answer u want and let us know the result.......
Avatar universal
Thanks to everyone for their comments,i do blame myself for not taking the pill responsably, I know now, but I have to go from here..any other advise is greatfully acknowleged...thanks..and I will let you know what happens
79258 tn?1190634010
I'm sorry, I really didn't mean to chew you out. I mainly just wanted to point out that blaming antibiotics (btw, newer, better studies have shown that aside from rifampin, antibiotics do not interfere with the pill anyway) was sort of pointless when you were having unprotected sex to begin with.

I really wouldn't stress out too much; your period may just be off schedule from taking your pill so irregularly. If you don't get your period in a few days, see your doctor.
Avatar universal
Antibiotics still affect BCP's.  Even though there are some studies that say other wise there are more studies that say it does.  I know several people who took the pill everday, same time, etc and became pregnant because they  took an antibiotic.  But also not taking the pill responsibly could lead to pregnancy.  Schedule a drs appt and get a blood test if you really want to know, and then get another form of BC.
Have an Answer?
Didn't find the answer you were looking for?
Ask a question
Popular Resources
From skin changes to weight loss to unusual bleeding, here are 15 cancer warning signs that women tend to ignore.
Here’s what you need to know about the transition into menopause – and life after the change takes place.
It’s more than just the “baby blues.“ Learn to recognize the signs of postpartum depression – and how to treat it.
Forget the fountain of youth – try flossing instead! Here are 11 surprising ways to live longer.
From STD tests to mammograms, find out which screening tests you need - and when to get them.
Find out if PRP therapy right for you.